Indian Journal of Pure and Applied Mathematics

, Volume 41, Issue 1, pp 77–97 | Cite as

Dicritical divisors and Jacobian problem

Article

Abstract

The dicritical divisor coming out of integrable holonomic systems gets miraculously married to the jacobian problem of algebraic geometry.

Key words

Dicritical Jacobian 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    S. K. Abhyankar, Intermediate Algebra, First Edition, Indian Press, Allahabad, 1943; Reprinted in 1960 by Karnatak Printing Press, Bombay.Google Scholar
  2. 2.
    S. S. Abhyankar, On the valuations centered in a local domain, Amer. J. of Math., 78 (1956), 321–348.MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    S. S. Abhyankar, Ramification Theoretic Methods in Algebraic Geometry, Princeton University Press, 1959.Google Scholar
  4. 4.
    S. S. Abhyankar, Inversion and invariance of characteristic pairs, Amer. J. of Math., 89 (1967), 363–372.MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    S. S. Abhyankar, Historical ramblings in algebraic geometry and related algebra, Amer. Math. Monthly, 83 (1976), 409–448.MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    S. S. Abhyankar, Expansion Techniques in Algebraic Geometry, Tata Institute of Fundamental Research, Bombay, 1977.MATHGoogle Scholar
  7. 7.
    S. S. Abhyankar, On the semigroup of a meromorphic curve, Part I, Proceedings of the International Symposium on Algebraic Geometry, pp. 240–414, Kyoto, 1977.Google Scholar
  8. 8.
    S. S. Abhyankar, Quasirational singularities, Amer. J. of Math., 101 (1979), 276–300.CrossRefMathSciNetGoogle Scholar
  9. 9.
    S. S. Abhyankar, Algebraic Geometry for Scientists and Engineers, American Mathematical Society, 1990.Google Scholar
  10. 10.
    S. S. Abhyankar, Some Remarks on the Jacobian Question, Purdue Lecture Notes, pp. 1–20 (1971); Published in the Proc. Indian Acad. Sci. (Math. Sci)., 104, 515–542, 1994.Google Scholar
  11. 11.
    S. S. Abhyankar, Resolution of Singularities of Embedded Algebraic Surfaces, First Edition of 1966 published by Academic Press, Second Enlarged Edition published by Springer, 1998.Google Scholar
  12. 12.
    S. S. Abhyankar, Lectures on Algebra I, World Scientific, 2006.Google Scholar
  13. 13.
    S. S. Abhyankar, Some thoughts on the Jacobian conjecture, Part I, J. of Algebra, 319 (2008), 493–548.MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    S. S. Abhyankar, Some thoughts on the Jacobian conjecture, Part II, J. of Algebra, 319 (2008), 1154–1248.MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    S. S. Abhyankar, Some thoughts on the Jacobian conjecture, Part III, J. of Algebra, 319 (2008), 2720–2826.CrossRefGoogle Scholar
  16. 16.
    S. S. Abhyankar, Inversion and Invariance of Characteristic Terms, Part I, Developments in Mathematics, Springer, 2010 (to appear).Google Scholar
  17. 17.
    S. S. Abhyankar and W. J. Heinzer, Existence of dicritical divisors, to appear.Google Scholar
  18. 18.
    S. S. Abhyankar and I. Luengo, Algebraic theory of dicritical divisors, to appear.Google Scholar
  19. 19.
    E. Artal-Bartolo, Une démonstration géométrique du théorém d’Abhyankar-Moh, Crelle Journal, 464 (1995), 97–108.MATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    P. Cassou-Nogués, The effect of rational maps on polynomial maps, Annales Polonici Mathematici, 76 (2001), 21–31.MATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    P. Cassou-Nogués, Bad field generators, Contemporary Mathematics, 369 (2005), 77–83.Google Scholar
  22. 22.
    G. Chrystal, Textbook of Algebra I and II, Cambridge University Press, 1886.Google Scholar
  23. 23.
    D. Eisenbud and W. D. Neumann, Three-dimensional link theory and invariants of plane curve singularities, Annals of Mathematics Studies, 101 (1985).Google Scholar
  24. 24.
    L. Fourrier, Topologie d’un polynome de deux variables complexes au voisinage de l’infini, Annales de l’institut Fourier, 46 (1996), 645–687.MATHMathSciNetGoogle Scholar
  25. 25.
    G. Halphen, Études sur les points singuliers des courbes algébriques planes, Appendix to the French Edition of Salmon’s Higher Plane Curves, 1894, pp. 535–648.Google Scholar
  26. 26.
    E. W. Hobson, Plane Trigonometry, Cambridge University Press, 1891.Google Scholar
  27. 27.
    D. T. Le and C. Weber, A geometrical approach to the jacobian conjecture for n = 2, Kodai J. of Math., 17 (1994), 375–381.Google Scholar
  28. 28.
    J. F. Mattei and R. Moussu, Holonomie et intǵrales premières, Ann. Scient. Écoles Norm. Sup., 13 (1980), 469–523.MATHMathSciNetGoogle Scholar
  29. 29.
    W. D. Neumann and P. Norbury, Rational polynomials of simple type, Pacific Journal of Mathematics, 204 (2002), 177–207.MATHCrossRefMathSciNetGoogle Scholar
  30. 30.
    D. G. Northcott and D. Rees, Reductions of ideals in local rings, Proc. Cambridge Philos. Soc., 50 (1954), 145–158.MATHCrossRefMathSciNetGoogle Scholar
  31. 31.
    L. Rudolph, Embeddings of the line in the plane, Crelle Journal, 337 (1982), 113–118.MATHCrossRefMathSciNetGoogle Scholar
  32. 32.
    H. J. S. Smith, On the higher singularities of plane curves, Proc. London Math. Soc., 6 (1873), 153–182.CrossRefGoogle Scholar
  33. 33.
    O. Zariski, Algebraic Surfaces, Springer, 1934.Google Scholar
  34. 34.
    O. Zariski, Commutative Algebra, Volumes I and II, Springer, 1975.Google Scholar

Copyright information

© The Indian National Science Academy 2010

Authors and Affiliations

  1. 1.Mathematics DepartmentPurdue UniversityWest LafayetteUSA

Personalised recommendations